Translator Disclaimer
2005 Optimal boundary control and Riccati theory for abstract dynamics motivated by hybrid systems of PDEs
Paolo Acquistapace, Francesca Bucci, Irena Lasiecka
Adv. Differential Equations 10(12): 1389-1436 (2005).

Abstract

We study the quadratic optimal control problem over a finite time horizon for a class of abstract systems with analytic underlying semigroup $e^{tA}$ and unbounded control operator $B$. It is assumed that a suitable decomposition of the operator $B^*e^{tA^*}$ is valid, where only one component satisfies a `singular estimate', whereas for the other component specific regularity properties hold. Under these conditions, we prove well posedness of the associated differential Riccati equation, and in particular that the gain operator is bounded on a dense set. In spite of the unifying abstract framework used, the prime motivation (and application) of the resulting theory of linear-quadratic problems comes from optimal boundary control of a thermoelastic system with clamped boundary conditions. The non-trivial trace regularity estimate showing that this PDE mixed problem fits into the distinct class of models under examination---for which we have developed the present, novel optimal control theory---is established, as well.

Citation

Download Citation

Paolo Acquistapace. Francesca Bucci. Irena Lasiecka. "Optimal boundary control and Riccati theory for abstract dynamics motivated by hybrid systems of PDEs." Adv. Differential Equations 10 (12) 1389 - 1436, 2005.

Information

Published: 2005
First available in Project Euclid: 18 December 2012

zbMATH: 1135.49022
MathSciNet: MR2175010

Subjects:
Primary: 49N10
Secondary: 49J20, 74F05, 74K20, 74M05, 93C20

Rights: Copyright © 2005 Khayyam Publishing, Inc.

JOURNAL ARTICLE
48 PAGES


SHARE
Vol.10 • No. 12 • 2005
Back to Top